Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 198, NWS Indianapolis, IN

June 7, 2006Jackson County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 7, 2006, 2:44 PM EDT for Jackson County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2006, 2:44 PM EDT (18:44 UTC)
Expired
Jun 7, 2006, 3:30 PM EDT
In force
46 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

County Jackson County, IN

The radar

The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 2:40 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1895 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:35 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 7, 12:35 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1235 PM EDT WED JUN 7 2006

.DISCUSSION...

IMMEDIATE QUESTION IS HOW DRY FIRST PERIOD.

TSRA OVER CENTRAL INDIANA RIGHT NOW SEEM TO BE ASSOCIATED WITH A
WEAK FRONT. JUDGING FROM CLOUDS BEHIND THIS IT MUST BE A KATAFRONT.
HOPEFULLY MORE CONVECTION UNLIKELY AFTER IT PASSES...CERTAINLY
ENDING BEFORE NIGHT. WILL BUY INTO DRY MOS POPS OVENIGHT BUT MAY
CARRY EVENING PERIOD FOR TSRA IN SOUTH.

AFTER THAT...WEAK HIGH BUILDS OVER AREA FROM NORTH. MODELS IN FAIRLY
GOOD ACCORDANCE UNTIL FRIDAY NIGHT. AFTER THAT LIKE GFS BETTER
BECAUSE ITS SLOW HANDLING OF LOW ALOFT FITS BETTER WITH RECENT
PATTERNS. CONSIDERING THIS...WILL INTRODUCE SLGT CHC FRIDAY NIGHT AS
RETURN MOISTURE TRIES TO BUILD IN. OTHERWISE MSTLY SUNNY THROUGH
TOMORROW AND THEN PARTLY CLOUDY TONIGHT AS CROSS SECTIONS SUGGEST
MID/HI CLOUDS.

GUIDANCE FAIRLY CLOSE ON TEMPS UNTIL FRIDAY WHEN MAV GETS MUCH
COOLER FOR NO PHYSICAL REASON I CAN FIND. FWC REPRESENTS A CONSENSUS
AND LOOKS REASONABLE BASED ON UPSTREAM. FOR FRIDAY NIGHT MET TEMPS
REPRESENT BETTER CONTINUITY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KWIATKOWSKI
Hazardous weather outlook, Jun 7, 3:53 AM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
353 AM EDT WED JUN 7 2006

INZ021-028>031-035>049-051>057-060>065-067>072-080800-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
253 AM CDT WED JUN 7 2006 /353 AM EDT WED JUN 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE
HAIL...DAMAGING WIND AND FREQUENT LIGHTNING. THUNDERSTORMS WILL
LIKELY END BY SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ON SUNDAY AND MONDAY.
LIGHTNING IS A THREAT WITH ANY THUNDERSTORMS THAT FORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SALLY

In the hours before

Local storm report, Jun 7, 10:50 AM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1050 AM EDT WED JUN 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     HAIL             2 N BLOOMINGTON         39.20N 86.52W
06/07/2006  M0.75 INCH       MONROE             IN   AMATEUR RADIO

&&

JPUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 2:59 PM EDTSevere Thunderstorm WarningINDLawrence31 min
Jun 7, 5:38 PM EDTSevere Thunderstorm WarningINDRush19 min
Jun 7, 6:40 PM EDTSevere Thunderstorm WarningINDJennings35 min
Jun 7, 6:54 PM EDTTornado WarningINDJackson, Jennings36 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.